Alert archive / Iowa / River Flood Warnings in 2012

River Flood Warning 24, NWS Sioux Falls, SD

May 24, 2012Lyon County, Iowa

NWS Sioux Falls, SD issued this river flood warning at May 24, 2012, 9:14 AM CDT for Lyon County, Iowa. It took effect at May 25, 2012, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 24, 2012, 9:14 AM CDT (14:14 UTC)
In effect from
May 25, 2012, 1:00 AM CDT
Expired
May 24, 2012, 8:51 PM CDT
In force
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Lyon County, IA

The radar

The Sioux Falls radar (KFSD), 48 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Rock Rapids (RAPI4). The gauge peaked at 10.88 ft at May 25, 2012, 7:00 PM CDT.

actionminormoderate101505/2405/2505/26
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06483290, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WGUS43 KFSD 241414
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT THU MAY 24 2012

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 
  OCHEYEDAN RIVER NEAR SPENCER 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-251814-
/O.NEW.KFSD.FL.W.0022.120525T2034Z-120529T2136Z/
/HAWI4.1.ER.120525T2034Z.120527T0000Z.120528T2136Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM FRIDAY AFTERNOON TO TUESDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 11.7 (ESTIMATED) FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY AND CREST NEAR 
  16.4 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY MONDAY MAY 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-251814-
/O.NEW.KFSD.FL.W.0023.120526T0600Z-120530T0949Z/
/AKRI4.1.ER.120526T0600Z.120527T1800Z.120529T0949Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE FRIDAY NIGHT TO LATE TUESDAY NIGHT.
* AT 09AM THURSDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SATURDAY AND CREST NEAR 
  17.6 FEET BY SUNDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY MAY 29.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 


$$

IAC119-251814-
/O.NEW.KFSD.FL.W.0024.120525T0600Z-120527T0112Z/
/RAPI4.1.ER.120525T0600Z.120525T1200Z.120526T0112Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROCK RIVER AT ROCK RAPIDS.
* FROM LATE TONIGHT TO SATURDAY EVENING.
* AT 08AM THURSDAY THE STAGE WAS 9.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR 
  13.3 FEET BY FRIDAY MAY 25. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY FRIDAY MAY 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER WILL BEGIN FLOODING. 


$$

IAC041-251813-
/O.NEW.KFSD.FL.W.0025.120525T1525Z-120528T0000Z/
/SPOI4.1.ER.120525T1525Z.120526T0600Z.120527T0000Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCHEYEDAN RIVER NEAR SPENCER.
* FROM FRIDAY MORNING TO SUNDAY EVENING.
* AT 08AM THURSDAY THE STAGE WAS 4.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM FRIDAY AND CREST NEAR 
  8.6 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SATURDAY MAY 26.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 


$$

IAC041-251813-
/O.NEW.KFSD.FL.W.0026.120525T0200Z-000000T0000Z/
/SPWI4.1.ER.120525T0200Z.120526T0000Z.000000T0000Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 7 AM THURSDAY THE STAGE WAS ESTIMATED AT 5.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 PM THURSDAY AND CREST NEAR 
  11.5 FEET BY SATURDAY MAY 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 


$$

IAC021-041-251813-
/O.NEW.KFSD.FL.W.0027.120526T2230Z-000000T0000Z/
/LNNI4.1.ER.120526T2230Z.120529T1200Z.000000T0000Z.NO/
914 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 09AM THURSDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM SATURDAY AND CREST NEAR 
  18.9 FEET BY TUESDAY MAY 29.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E11.70 THU 7 AM   16.4  SAT 7 PM    
AKRI4    16.0   11.57 THU 9 AM    17.6  SUN 1 PM   

ROCK RIVER
RAPI4    13.0    9.28 THU 8 AM    13.3  FRI 7 AM    

OCHEYEDAN RIVER
SPOI4     8.0     4.39 THU 9 AM    8.6  SAT 1 AM  

LITTLE SIOUX RIVER
SPWI4    10.0    5.60 THU 7 AM    11.5  FRI 7 PM    
LNNI4    18.0   16.55 THU 9 AM    18.9  TUE 7 AM
2 follow-up statements
541 
WGUS83 KFSD 241717
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 PM CDT THU MAY 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  ROCK RIVER AT ROCK RAPIDS
  OCHEYEDAN RIVER NEAR SPENCER
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-252117-
/O.CON.KFSD.FL.W.0022.120525T2034Z-120529T2136Z/
/HAWI4.1.ER.120525T2034Z.120527T0000Z.120528T2136Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM FRIDAY AFTERNOON TO TUESDAY AFTERNOON.
* AT 07AM THURSDAY THE STAGE WAS 11.7 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM FRIDAY AND CREST NEAR 
  16.4 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY MONDAY MAY 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-252117-
/O.CON.KFSD.FL.W.0023.120526T0600Z-120530T0949Z/
/AKRI4.1.ER.120526T0600Z.120527T1800Z.120529T0949Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE FRIDAY NIGHT TO LATE TUESDAY NIGHT.
* AT 12PM THURSDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM SATURDAY AND CREST NEAR 
  17.6 FEET BY SUNDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY MAY 29.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 


$$

IAC119-252117-
/O.CON.KFSD.FL.W.0024.120525T0600Z-120527T0112Z/
/RAPI4.1.ER.120525T0600Z.120525T1200Z.120526T0112Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* FROM LATE TONIGHT TO SATURDAY EVENING.
* AT 11AM THURSDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR 
  13.3 FEET BY FRIDAY MAY 25. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY FRIDAY MAY 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
  RIVER WILL BEGIN FLOODING. 


$$

IAC041-252117-
/O.CON.KFSD.FL.W.0025.120525T1525Z-120528T0000Z/
/SPOI4.1.ER.120525T1525Z.120526T0600Z.120527T0000Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* FROM FRIDAY MORNING TO SUNDAY EVENING.
* AT 11AM THURSDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM FRIDAY AND CREST NEAR 
  8.6 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SATURDAY MAY 26.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 


$$

IAC041-252117-
/O.CON.KFSD.FL.W.0026.120525T0200Z-000000T0000Z/
/SPWI4.1.ER.120525T0200Z.120526T0000Z.000000T0000Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 11AM THURSDAY THE STAGE WAS 6.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 PM THURSDAY AND CREST NEAR 
  11.5 FEET BY SATURDAY MAY 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 


$$

IAC021-041-252117-
/O.CON.KFSD.FL.W.0027.120526T2230Z-000000T0000Z/
/LNNI4.1.ER.120526T2230Z.120529T1200Z.000000T0000Z.NO/
1217 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 12PM THURSDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 PM SATURDAY AND CREST NEAR 
  18.9 FEET BY TUESDAY MAY 29.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E11.70 THU 7 AM    16.4  SAT 7 PM    
AKRI4    16.0   11.61 THU 12 PM    17.6  SUN 1 PM    

ROCK RIVER
RAPI4    13.0    9.40 THU 11 AM    13.3  FRI 7 AM     

OCHEYEDAN RIVER
SPOI4    8.0     4.89 THU 12 PM     8.6  SAT 1 AM     

LITTLE SIOUX RIVER
SPWI4    10.0    6.55 THU 11 AM    11.5  FRI 7 PM   
LNNI4    18.0   16.55 THU 12 PM    18.9  TUE 7 AM
432 
WGUS83 KFSD 250151
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT THU MAY 24 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  ROCK RIVER AT ROCK RAPIDS 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
  OCHEYEDAN RIVER NEAR SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
HEAVY RAINFALL OF 1 TO 3 INCHES ACROSS PORTIONS OF SOUTHWESTERN MINNESOTA...
NORTHWESTERN IOWAL...SOUTHEASTERN SOUTH DAKOTA HAVE RESULTED IN SIGNIFICANT
RISES IN AREA RIVER.  MORE RAINFALL IS EXPECTED THIS WEEKEND. WHILE THIS RAIN
IS NOT EXPECTED TO BE AS HEAVY AS OCCURRED LAST NIGHT...IT MAY AFFECT RIVER
STAGES EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-260551-
/O.EXT.KFSD.FL.W.0022.120525T2308Z-120529T1800Z/
/HAWI4.1.ER.120525T2308Z.120527T0000Z.120528T1800Z.NO/
851 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM FRIDAY EVENING TO TUESDAY AFTERNOON.
* AT 1PM THURSDAY THE STAGE WAS 11.8 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM FRIDAY AND CREST NEAR 
  16.1 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY MONDAY MAY 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-260551-
/O.EXT.KFSD.FL.W.0023.120526T2100Z-120529T0345Z/
/AKRI4.1.ER.120526T2100Z.120527T1800Z.120528T0345Z.NO/
851 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM SATURDAY AFTERNOON TO MONDAY EVENING.
* AT 8PM THURSDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 PM SATURDAY AND CREST NEAR 
  17.0 FEET BY SUNDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SUNDAY MAY 27.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 


$$

IAC041-260550-
/O.CON.KFSD.FL.W.0025.120525T1525Z-120528T0000Z/
/SPOI4.1.ER.120525T1525Z.120526T0600Z.120527T0000Z.NO/
851 PM CDT THU MAY 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* FROM FRIDAY MORNING TO SUNDAY EVENING.
* AT 7PM THURSDAY THE STAGE WAS 6.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM FRIDAY AND CREST NEAR 
  8.6 FEET BY SATURDAY MAY 26. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SATURDAY MAY 26.
* AT STAGES NEAR 8.0 FEET...MINOR FLOODING OF PASTURE LAND BEGINS. 


$$

IAC041-260550-
/O.EXT.KFSD.FL.W.0026.120525T0542Z-120529T0000Z/
/SPWI4.1.ER.120525T0542Z.120526T0000Z.120528T0000Z.NO/
851 PM CDT THU MAY 24 2012

...FLOOD WARNING NOW EXPECTED TO END 7 PM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* FROM LATE TONIGHT TO MONDAY EVENING.
* AT 5PM THURSDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM FRIDAY AND CREST NEAR 
  11.2 FEET BY FRIDAY MAY 25. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY SUNDAY MAY 27.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-041-260550-
/O.EXT.KFSD.FL.W.0027.120527T0000Z-120530T0600Z/
/LNNI4.1.ER.120527T0000Z.120527T1800Z.120529T0600Z.NO/
851 PM CDT THU MAY 24 2012

...FLOOD WARNING NOW EXPECTED TO END 1 AM WEDNESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM SATURDAY EVENING TO LATE TUESDAY NIGHT.
* AT 8PM THURSDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM SATURDAY AND CREST NEAR 
  18.4 FEET BY SUNDAY MAY 27. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY MAY 29.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
FLOODED. 


$$

IAC119-250221-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-120527T0112Z/
/RAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
851 PM CDT THU MAY 24 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* AT 8PM THURSDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.8 FEET 7 AM
  FRIDAY.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E11.80 THU 1 PM   16.1  SAT 7 PM    
AKRI4    16.0   11.59 THU 8 PM    17.0  SUN 1 PM    

OCHEYEDAN RIVER
SPOI4    8.0     6.06 THU 8 PM     8.6  SAT 1 AM    

LITTLE SIOUX RIVER
SPWI4    10.0    7.63 THU 6 PM    11.2  FRI 7 PM    
LNNI4    18.0   16.55 THU 8 PM    18.4  SUN 1 PM    

ROCK RIVER
RAPI4    13.0    9.87 THU 8 PM    11.8  FRI 7 AM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 24, 6:41 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 24, 6:41 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 AM CDT THU MAY 24 2012

.DISCUSSION.../ISSUED AT 510 AM CDT/
SURFACE COLD FRONT CURRENTLY THROUGH THE CWA...WITH AN AREA OF LOW
PRESSURE FORMING ALONG THE FRONT  OVER EASTERN KANSAS AND NEBRASKA.
THIS LOW WILL PUSH TO THE NORTH ACROSS IOWA THIS MORNING. AREA OF
MODERATE SHOWERS AND EMBEDDED THUNDERSTORMS CURRENTLY FOCUSING CLOSE
TO THE 850 MB FRONT. AS THE UPPER LEVEL WAVE CONTINUES TO PUSH
TOWARDS THE AREA...AND THE SURFACE LOW STRENGTHENS...EXPECT THIS
AREA OF SHOWERS TO EXPAND A BIT MORE TO THE WEST. OVERALL...SHOULD
BE A WET MORNING OVER MUCH OF THE CWA...WITH AREAS WEST OF THE JAMES
SEEING THE LEAST PRECIP. FLASH FLOOD THREAT APPEARS TO BE
DECREASING...AS THE RAIN TRANSITIONS TO MORE STRATIFORM IN NATURE.
BUT WILL LET THE FLASH FLOOD WATCH REMAIN FOR NOW. WE SHOULD FINALLY
SEE THE SHOWERS END FROM WEST TO EAST AS THE TROUGH AXIS PUSHES
ACROSS LATE THIS MORNING INTO EARLY THIS AFTERNOON. HOWEVER EXPECT
IT TO REMAIN MOSTLY CLOUDY THROUGH THE DAY. ALSO LOOKS LIKE A WEAK
700MB WAVE WILL PUSH ACROSS THIS AFTERNOON. LIFT FROM THIS WAVE
COMBINED WITH THE LEFT OVER MOISTURE AND WEAK INSTABILITY SHOULD
ALLOW FOR SCATTERED SHOWER AND MAYBE A THUNDERSTORM INTO THIS
AFTERNOON...WITH BEST CHANCES ALONG AND WEST OF THE JAMES RIVER.
WITH THE CLOUDS AND RAIN...LOWERED HIGHS SOME TODAY...GENERALLY
EXPECTING THEM TO BE IN THE 60S. SHOULD SEE SOME CLEARING TONIGHT
WITH LOWS IN THE UPPER 40S TO AROUND 50.

BY FRIDAY...A DIGGING TROUGH OVER THE WEST COAST WILL ALLOW THE COLD
FRONT TO START LIFTING BACK NORTH AS A WARM FRONT. THUS SHOULD SEE
INCREASING CLOUDS FRIDAY...KEEPING HIGHS IN THE 60S OVER MOST OF THE
AREA. IMPRESSIVE ISENTROPIC LIFT SHOULD ALLOW SHOWERS TO BREAK OUT
OVER THE AREA ON FRIDAY OUT AHEAD OF THE SURFACE FRONT. FOLLOWED
CLOSER TO THE FASTER NAM/ECMWF SOLUTIONS WITH REGARD TO THESE
SHOWERS. A SECOND WAVE OF LOW LEVEL THETAE ADVECTION LOOKS TO OCCUR
FRIDAY NIGHT. BY THIS TIME THE COMBINATION OF INCREASED LOW LEVEL
MOISTURE AND INCREASING MID LEVEL LAPSE RATES...WILL ALLOW ELEVATED
CAPE OF UP TO 3000 J/KG. EFFECTIVE SHEAR SHOULD ALSO BE HIGH...THUS
SEVERE POTENTIAL EXISTS FRIDAY NIGHT INTO EARLY SATURDAY. STILL
QUESTIONS ON WHETHER THE EML HELPS CAP US OFF FRIDAY NIGHT...OR IF
THE LOW LEVEL WAA ADVECTION CAN OVERCOME IT...BUT AM LEANING TOWARDS
AT LEAST SCATTERED ACTIVITY.

ON SATURDAY THE SURFACE WARM FRONT SLOWLY PUSHES THROUGH THE CWA.
TEMPERATURE FORECAST IS TRICKY AND HEAVILY DEPENDENT ON HOW FAR
NORTH THE WARM FRONT CAN MAKE IT. FAVOR A SOLUTION CLOSE TO THE
NAM/ECMWF/GEM...AS THE GFS SEEMS TO BE AN OUTLIER. WILL SEE A TIGHT
TEMPERATURE GRADIENT...WITH HIGHS IN THE LOW 70S NEAR
BROOKINGS...AROUND 80 CLOSER TO SIOUX FALLS...AND LOW 90S FURTHER
SOUTH NEAR SIOUX CITY. IF THE FRONT IS A BIT FASTER...COULD
POSSIBLY SEE HIGHS A FEW DEGREES WARMER THAN CURRENT FORECAST. THE
WARM SECTOR SHOULD REMAIN CAPPED THROUGH MUCH OF THE DAY...WITH
ELEVATED CONVECTION NORTH OF THE FRONT EXITING THE NORTHERN CWA BY
AFTERNOON AS WARMING MID LEVEL TEMPERATURES CAPS IT OFF. NAM AND
ECMWF BOTH HINTING THAT ANOTHER WAVE AND ROUND OF LOW LEVEL THETAE
ADVECTION WILL PUSH TOWARDS THE CWA SATURDAY EVENING. STILL
UNCERTAIN IF THIS WAVE WILL BE ABLE TO BREAK THE STRONG CAP THAT
WILL BE IN PLACE. WITH CAPES EXPECTED TO BE UP TO 4000 J/KG IN THE
WARMS SECTOR...AND EFFECTIVE SHEAR CLOSE TO 40 KTS...ANY STORMS THAT
FORM WILL BE SEVERE SATURDAY EVENING AND NIGHT...WITH VERY LARGE
HAIL POSSIBLE. WILL HAVE TO CONTINUE TO MONITOR THIS POTENTIAL ON
FUTURE SHIFTS.

BY SUNDAY...THE APPROACHING UPPER LEVEL TROUGH WILL ALLOW HEIGHTS TO
FALL AND A COLD FRONT TO APPROACH. FEEL THE ECMWF IS BEST WITH
FRONTAL TIMING...PUTTING IT AT OUR WESTERN CWA BY 18Z...AND JUST
EAST OF INTERSTATE 29 BY 0Z. WILL LIKELY SEE THUNDERSTORMS FIRE
ALONG THE BOUNDARY BY LATE AFTERNOON AS THE CAP BREAKS. THESE STORMS
WOULD AGAIN HAVE THE POTENTIAL OF BEING SEVERE...WITH THE GREATEST
THREAT LOOKING TO BE ALONG AND EAST OF INTERSTATE 29. SHEAR EXPECTED
TO BE PARALLEL TO THE FRONT...SO SHOULD SEE SOMETHING SIMILAR TO
TONIGHTS ACTIVITY...WITH STORMS FORMING..MERGING AND TRAINING ALONG
THE BOUNDARY. LOOKS LIKE THIS FRONT WILL MOVE A BIT FASTER...BUT
HEAVY RAIN STILL POSSIBLE.

THE FRONT GOES THROUGH GIVING WAY TO A NICE MONDAY WITH HIGHS IN THE
70S. ANOTHER COLD FRONT SHOULD PUSH THROUGH ON TUESDAY...REINFORCING
THE COOLER AIR. THE FRONTAL PASSAGE WILL BE DRY...BUT HIGHS TUESDAY
WILL BE IN THE 60S TO AROUND 70 WITH LOWS TUESDAY AND WEDNESDAY
NIGHTS IN THE 40S. LOOKS LIKE MORE RAIN MIGHT BE POSSIBLE BY
WEDNESDAY WITH COOL HIGHS IN THE 50S OR 60S. /CHENARD

&&

.AVIATION.../FOR THE 12Z TAF ISSUANCE/
THE LAST REMNANTS OF AN UPPER AIR DISTURBANCE WILL LIFT
NORTHEASTWARD ACROSS OUR EASTERN ZONES THIS MORNING...STILL
PRODUCING SOME SCATTERED SHOWERS AS IT DEPARTS. HOWEVER WIDESPREAD
THUNDERSTORMS IS BECOMING LESS OF A THREAT. THE BIGGEST CONCERN IN
THE SHORT TERM IS THE RAINFALL HAS LEFT AREAS OF MVFR TO EVEN IFR
CEILINGS ALONG AND EAST OF A SIOUX CITY IOWA TO MARSHALL MINNESOTA
LINE. THESE CEILINGS SHOULD SLOWLY RISE THROUGH THE MORNING HOURS
GIVING WAY TO VFR CONDITIONS THIS AFTERNOON. INSTABILITY SHOWERS ARE
ALSO A THREAT THIS AFTERNOON BUT CONDITIONS SHOULD REMAIN PRIMARILY
VFR. FOR TONIGHT...AM A LITTLE WORRIED ABOUT RADIATIONAL FOG IN SOME
AREAS WHERE THE AMPLE RAINFALL HAS FALLEN. MENTIONED A HINT OF THIS
IN THE KFSD TAF. BUT AT THE KSUX TAF SITE...MID LEVEL CLOUDS ARE
LIKELY TO RETURN LATE AT NIGHT HELPING TO ALLEVIATE A RADIATIONAL
FOG THREAT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR
     IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ080-081-
     089-090.

NE...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR NEZ013-014.

SD...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR SDZ071.

&&
Hazardous weather outlook, May 24, 5:25 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
525 AM CDT THU MAY 24 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
525 AM CDT THU MAY 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS
MORNING. A FEW MORE THUNDERSTORMS MAY DEVELOP THIS
AFTERNOON...MAINLY WEST OF THE JAMES RIVER. HOWEVER NONE OF THESE
STORMS ARE EXPECTED TO BE SEVERE TODAY.

FLOODING...
SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS. LOCALIZED
FLOODING IS POSSIBLE FROM THE HEAVIER SHOWERS...GENERALLY ACROSS
PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND NORTHEAST
NEBRASKA. THE SHOWERS ARE EXPECTED TO DECREASE IN INTENSITY BY
LATER THIS MORNING INTO THIS AFTERNOON.

WIND AND FOG...
STRONG NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS
PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA...WITH GUSTS
TO 35 MPH LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO EARLY
SATURDAY...WITH ANOTHER ROUND SATURDAY NIGHT. SOME OF THESE
STORMS COULD BE SEVERE.

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT. SOME OF THESE STORMS COULD BE SEVERE...MAINLY ALONG AND
EAST OF INTERSTATE 29.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:10 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola35 min
May 23, 7:16 PM CDTSevere Thunderstorm WarningFSDIda27 min
May 23, 8:28 PM CDTSevere Thunderstorm WarningFSDOsceola32 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola, Sioux34 min
May 24, 9:14 AM CDTRiver Flood WarningFSDSioux24 hr
May 24, 9:14 AM CDTRiver Flood WarningFSDPlymouth24 hr
May 24, 9:14 AM CDTRiver Flood WarningFSDClay24 hr
May 24, 9:14 AM CDTRiver Flood WarningFSDClay24 hr
May 24, 9:14 AM CDTRiver Flood WarningFSDBuena Vista, Clay69 hr

Nearby

River Flood Warnings in Iowa, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.